MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07028148190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys vitamin d total ii results for 20 patients tested on a cobas 8000 e 801 module serial number (b)(4).Prior to and after the event, the customer stated the qc results were acceptable.The customer reported the questionable results were measured within a "1-2" minute time frame.The initial vitamin d results were not reported outside the laboratory.The customer performed repeat testing with the samples on a different e 801 module.Below are five examples of questionable vitamin d results: patient 1's initial vitamin d result was 9.31 ng/ml, and the patient's repeat result was 14 ng/ml.Patient 2's initial vitamin d result was 37.3 ng/ml, and the patient's repeat result was 9.59 ng/ml.Patient 3's initial vitamin d result was 34 ng/ml, and the patient's repeat result was 9.27 ng/ml.Patient 4's initial vitamin d result was 82.3 ng/ml, and the patient's repeat result was 12.7 ng/ml.Patient 5's initial vitamin d result was 38.3 ng/ml, and the patient's repeat result was 16.1 ng/ml.
 
Additional Manufacturer Narrative
The field service engineer did not find any problems with the calibration or any other assays.He confirmed the timing of the questionable results occurred when the reagent pack was changed.He performed additional comparison testing with the other e 801 module and had similar results.The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer's sample preanalytic details were requested but not provided.Product labeling states, "avoid foam formation in all reagents and sample types (specimens, calibrators and controls)." for quality control, product labeling states "controls for the various concentration ranges should be run individually at least once every 24 hours when the test is in use, once per cobas e pack, and following each calibration." based on the provided information, the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13994327
Report Number1823260-2022-00940
Device Sequence Number12034654
Product Code MRG
UDI-Device Identifier04015630940127
UDI-Public04015630940127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028148190
Device Lot Number570755
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown